×

zbMATH — the first resource for mathematics

A sharp Schrödinger maximal estimate in \(\mathbb{R}^2\). (English) Zbl 1378.42011
The authors treat the solution of Schrödinger equation, given by \(e^{it\Delta}f(x)=(2\pi)^{-n}\int e^{i(x\dot \xi+t|\xi|^2)}\hat f(\xi)d\xi\). They consider the problem posed by Carleson: determine the optimal \(s\) for which \(\lim_{t\to 0}e^{it\Delta}f(x)=f(x)\) a.e. whenever \(f\) is in the Sobolev space \(H^s(\mathbb R^n)\). Their main result is: For every \(f\in H^s(\mathbb R^2)\) with \(s>1/3\), \(\lim_{t\to 0}e^{it\Delta}f(x)=f(x)\) almost everywhere.
On the other hand, Bourgain showed that the convergence can fail if \(s<n/(2(n+1))\) (in the case \(n=2\): \(s<1/3\)).
So, they solve Carleson’s problem in the case \(n=2\). For the proof, they use polynomial partitioning and decoupling, introduced by L. Guth and N. H. Katz [ibid. 181, No. 1, 155–190 (2015; Zbl 1310.52019)].
In the case \(n=1\) the optimal number is \(1/4\), which was proved by Carleson and Dahlberg and Kenig.

MSC:
42B25 Maximal functions, Littlewood-Paley theory
42B35 Function spaces arising in harmonic analysis
42B37 Harmonic analysis and PDEs
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Bourgain, Jean, Some new estimates on oscillatory integrals. Essays on {F}ourier Analysis in Honor of {E}lias {M}. {S}tein, Princeton Math. Ser., 42, 83-112, (1995) · Zbl 0840.42007
[2] Bourgain, Jean, On the {S}chr\"odinger maximal function in higher dimension, Tr. Mat. Inst. Steklova. Trudy Matematicheskogo Instituta Imeni V. A. Steklova. Rossi\u\i skaya Akademiya Nauk, 280, 53-66, (2013) · Zbl 1291.35253
[3] Bourgain, Jean, A note on the {S}chr\`“odinger maximal function, J. Anal. Math.. Journal d”’Analyse Math\'ematique, 130, 393-396, (2016) · Zbl 1361.35151
[4] Bourgain, Jean; Demeter, Ciprian, The proof of the {\(l^2\)} decoupling conjecture, Ann. of Math. (2). Annals of Mathematics. Second Series, 182, 351-389, (2015) · Zbl 1322.42014
[5] Carleson, Lennart, Some analytic problems related to statistical mechanics. Euclidean Harmonic Analysis, Lecture Notes in Math., 779, 5-45, (1980) · Zbl 0425.60091
[6] Dahlberg, Bj\`“orn E. J.; Kenig, Carlos E., A note on the almost everywhere behavior of solutions to the {S}chr\'”odinger equation. Harmonic Analysis, Lecture Notes in Math., 908, 205-209, (1982) · Zbl 0519.35022
[7] Demeter, C.; Guo, S., Schr\"odinger maximal function estimates via the pseudoconformal transformation, (2016)
[8] Guth, Larry; Katz, Nets Hawk, On the {E}rd{\H o}s distinct distances problem in the plane, Ann. of Math. (2). Annals of Mathematics. Second Series, 181, 155-190, (2015) · Zbl 1310.52019
[9] Guth, Larry, A restriction estimate using polynomial partitioning, J. Amer. Math. Soc.. Journal of the American Mathematical Society, 29, 371-413, (2016) · Zbl 1342.42010
[10] Guth, Larry, Restriction estimates using polynomial partitioning {II}, (2016) · Zbl 1342.42010
[11] Lacey, Michael; Li, Xiaochun, On a conjecture of {E}. {M}. {S}tein on the {H}ilbert transform on vector fields, Mem. Amer. Math. Soc.. Memoirs of the American Mathematical Society, 205, viii+72 pp., (2010) · Zbl 1190.42005
[12] Lacey, Michael; Thiele, Christoph, {\(L^p\)} estimates on the bilinear {H}ilbert transform for {\(2<p<\infty\)}, Ann. of Math. (2). Annals of Mathematics. Second Series, 146, 693-724, (1997) · Zbl 0914.46034
[13] Lee, Sanghyuk, On pointwise convergence of the solutions to {S}chr\"odinger equations in {\(\Bbb R^2\)}, Int. Math. Res. Not.. International Mathematics Research Notices, 2006, 21 pp. pp., (2006) · Zbl 1131.35306
[14] Luc\`“a, Renato; Rogers, Keith M., An improved necessary condition for the {S}chr\'”odinger maximal estimate, (2015)
[15] Luc\`“a, Renato; Rogers, Keith M., Coherence on fractals versus pointwise convergence for the {S}chr\'”odinger equation, Comm. Math. Phys.. Communications in Mathematical Physics, 351, 341-359, (2017) · Zbl 1375.35422
[16] Moyua, A.; Vargas, A.; Vega, L., Schr\"odinger maximal function and restriction properties of the {F}ourier transform, Internat. Math. Res. Notices. International Mathematics Research Notices, 793-815, (1996) · Zbl 0868.35024
[17] Rogers, Keith M., A local smoothing estimate for the {S}chr\"odinger equation, Adv. Math.. Advances in Mathematics, 219, 2105-2122, (2008) · Zbl 1157.35326
[18] Sj\`“olin, Per, Regularity of solutions to the {S}chr\'”odinger equation, Duke Math. J.. Duke Mathematical Journal, 55, 699-715, (1987) · Zbl 0631.42010
[19] Tao, T.; Vargas, A., A bilinear approach to cone multipliers. {I}. {R}estriction estimates, Geom. Funct. Anal.. Geometric and Functional Analysis, 10, 185-215, (2000) · Zbl 0949.42012
[20] Vega, Luis, Schr\"odinger equations: pointwise convergence to the initial data, Proc. Amer. Math. Soc.. Proceedings of the American Mathematical Society, 102, 874-878, (1988) · Zbl 0654.42014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.